MAUDE Adverse Event Report: PRECISION SPINE, INC. VAULT C ACDF SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. VAULT C ACDF SYSTEM; SCREWDRIVER
Model Number 37-IN-0060
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information: unknown.Although there was no patient injury or significant delay to the procedure, this event is being reported as an adverse event / serious injury due to medical intervention required to remove and replaced the screw following driver tip failure.Initial reporter occupation - other; distributor.Information received indicates that the device will be returned for evaluation, but has not yet been received.Upon receipt and completion of evaluation, a follow-up medwatch report will be filed.
 
Event or Problem Description
It was reported that a procedure was performed in the dominican republic, on (b)(6) 2020, utilizing the vault c acdf system.After placing the first screw going upwards, the surgeon was placing the lower screw and while trying to push in, the tip of the self-retaining driver (37-in-0060) broke and stayed in the head of the screw so the screw was removed and replaced.The angled driver was used to complete the procedure.There was a delay to the procedure of twenty (20) minutes as a result.No harm to the patient was reported.The bone was only prepped with an awl, a tap was not used.
 
Additional Manufacturer Narrative
H3 device evaluation - the tip of the driver was examined by eye and with the aid of a 5x loop.The driver's tip is completely fractured in a plane that is perpendicular to its longitudinal axis.This breakage coincides with its seating location within the head of the screw.The cause for the fracture is unknown but may be due to combined torsional and bending moment loading conditions experienced during this procedure or due to this and prior high loading conditions that may have results in cracks and manifested itself in this failure.The surgical technique guide, lbl-stg-0016, for the vault c acdf system instructs under screw hole preparation; a.Straight awl (37-hp-0010).Using the implant as a guide, align the awl assembly within the corresponding hole on the implant and prepare the screw entry hole.B.Straight drill & drill guide (37-hp-021x & 37-hp-0030).Align the drill guide within the corresponding hole on the implant.Insert the appropriate length drill within the drill guide and prepare the hole until the drill depth stop seats on the drill guide.An optional freehand drill guide (37-hp-0015) can be used in place of the standard drill guide to control depth.C.Screw tap (37-hp-0312) align the tap within the corresponding hole and prepare the hole.Review of device history records found (b)(4) ((b)(4)) pieces of lot 49059mi were release for distribution on 6/17/2016 with no deviation or anomalies.Review of device history records did not identify a trend for reports of this nature for the reported part number.No corrective actions are being recommended since the breakage does not appear to be manufacturing related, the cause is unknown, and since the system technique guide specifies preparing the bone with drills & taps to help facilitate screw seating.
 
Event or Problem Description

Brand Name
VAULT C ACDF SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key9825245
Report Number3005739886-2020-00011
Device Sequence Number740396
Product Code HXX
UDI-Device Identifier00840019916974
UDI-Public00840019916974
Combination Product (Y/N)N
Initial Reporter CountryDR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number37-IN-0060
Device Catalogue Number37-IN-0060
Device Lot Number49059MI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;